Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:14 PM CDT for Texas County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 6:14 PM CDT (23:14 UTC)
- Expired
- Mar 24, 2019, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:21 PM CDT | HAIL 1 | Clear Springs, MO | REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
609 WUUS53 KSGF 242314 SVRSGF MOC215-250000- /O.NEW.KSGF.SV.W.0028.190324T2314Z-190325T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 614 PM CDT SUN MAR 24 2019 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southern Texas County in south central Missouri... * Until 700 PM CDT. * At 613 PM CDT, a severe thunderstorm was located near Cabool, or near Mountain Grove, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cabool... Summersville... Arroll... Pine Crest... Clear Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3706 9221 3716 9220 3723 9165 3705 9166 TIME...MOT...LOC 2313Z 270DEG 24KT 3711 9218 HAIL...1.00IN WIND...<50MPH $$ Albano
2 follow-up statements
626
WWUS53 KSGF 242319
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
619 PM CDT SUN MAR 24 2019
MOC215-250000-
/O.CON.KSGF.SV.W.0028.000000T0000Z-190325T0000Z/
Texas MO-
619 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...
At 619 PM CDT, a severe thunderstorm was located over Cabool, or 7
miles east of Mountain Grove, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cabool... Summersville...
Arroll... Pine Crest...
Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9215 3715 9214 3723 9165 3705 9166
TIME...MOT...LOC 2319Z 270DEG 24KT 3711 9212
HAIL...1.50IN
WIND...60MPH
$$
Albano410
WWUS53 KSGF 242332
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
632 PM CDT SUN MAR 24 2019
MOC215-250000-
/O.CON.KSGF.SV.W.0028.000000T0000Z-190325T0000Z/
Texas MO-
632 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...
At 631 PM CDT, a severe thunderstorm was located near Cabool, or near
Willow Springs, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Summersville... Arroll...
Pine Crest... Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 9207 3712 9205 3720 9165 3705 9166
TIME...MOT...LOC 2331Z 277DEG 25KT 3708 9200
HAIL...1.50IN
WIND...60MPH
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:07 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 24, 6:07 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 607 PM CDT Sun Mar 24 2019 .MESOSCALE DISCUSSION... Issued at 558 PM CDT Sun Mar 24 2019 Strong to severe convection continues ahead of the surface front in south central MO, as of 6 pm from near Shell Knob to Rolla. Areas to the south of the convection still in favorable area for future convection as air mass has not been modified yet. Large hail would be the primary severe weather concern. Convection should start to diminish after sunset with loss of daytime heating and diminishing instability. Hail up to 2 inches in size will be possible with the stronger storms. && .SHORT TERM...(This evening through Monday) Issued at 205 PM CDT Sun Mar 24 2019 Update: 18z KSGF sounding indicated a weak cap, but radar and satellite imagery increasing shows evidence of weakening inhibition with a small uptick in convective towers and isolated radar returns. This is in line with recent HRRR guidance. In general HRRR trends have been indicating a slightly later onset time of more widespread convection versus runs from this morning, however, the eastern cwfa should see scattered convection. Shear/instability profiles (nearly 1000 j/kg mlcape and 50kts 0-6km bulk shear) are supportive of supercells with large hail the main concern. A localized wind risk is also possible. A veered low level wind profile should limit the overall tornado threat The front is expected to shift east of the area this evening, so expecting a a brief window for severe storms in our area. After some brief clearing, low clouds should moves south on the backside of the system with some drizzle expected late tonight and Monday morning, especially in the northeast quarter of the cwfa. Cloud will likely hold on into Monday night as well .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun Mar 24 2019 Tuesday: A ridge of high pressure will nose south form the Midwest with finally some clearing expected Tuesday with seasonable temperatures. Wednesday: South winds will become gusty with warm weather as the sfc high moves off and a large upper ridge builds over the central CONUS. Thursday-Friday-Saturday: The upper ridge flattens out and shifts east as the southern branch of an upper level split flow pattern becomes the main player in our weather. Moisture will spread north in the persistent strong south low level flow on Thursday. By late in the weak the surface pattern becomes more active with a wave of low pressure likely to move through supported by a shortwave moving through the central Rockies into the Plains. Decent agreement with ECMWF and GFS in moving a sfc low through eastern KS and MO with a trailing cold front Fri night. Sunday: Guidance differs by this time on how far south the front will get. The GFS is more active with another sfc wave moving through the southern CONUS while the ECMWF is dry. Forecast reflects a blend of guidance. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 558 PM CDT Sun Mar 24 2019 Convection was located southeast of SGF/JLN, but will still be possible at BBG for the first couple/few hours of the 00z TAFS. Clearing should take place behind the convection, but will see stratus deck move in after midnight with MVFR and IFR ceilings possible through much of the remainder of the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Lindenberg SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Mar 24, 12:46 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1246 PM CDT Sun Mar 24 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1246 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A cold front will move across the outlook area this afternoon and this evening. Thunderstorm activity along the front is expected to increase between 1 and 3 pm along a Versailles to Springfield to Cassville line before shifting east through eastern portions of the outlook area. The front is expected to pass south and east of the area by 10 pm. Shear and instability is expected to be supportive of supercells capable of large hail up the size of ping pong balls. Wind gusts of 60 mph will also be possible with some storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty south winds will be possible Wednesday and Thursday ahead of developing low pressure across the Plains. A dry air mass will be in place and when combined with the gusty winds could lead to an elevated fire weather risk during the afternoon hours Wednesday. There will also be the potential for some thunderstorms from Wednesday night into Saturday with the best coverage expected Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and this evening for areas east of a Versailles to Springfield to Cassville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Mar 24, 5:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL ROBY 37.52N 92.14W
03/24/2019 E1.75 INCH TEXAS MO BROADCAST MEDIA
REPORT FROM FIRE DEPT. RELAYED BY MEDIA
PARTNER.
&&
DSALocal storm report, Mar 24, 5:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 3 E GROVESPRING 37.41N 92.55W
03/24/2019 E1.00 INCH WRIGHT MO STORM CHASER
REPORT OF QUARTER SIZED HAIL EAST OF
GROVESPRING, MO.
&&
KPLocal storm report, Mar 24, 5:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 S ROBY 37.47N 92.14W
03/24/2019 E2.00 INCH TEXAS MO BROADCAST MEDIA
RELAYED FROM PUBLIC.
&&
DSALocal storm report, Mar 24, 5:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL SAINT JAMES 38.00N 91.61W
03/24/2019 E1.00 INCH PHELPS MO BROADCAST MEDIA
RELAYED REPORT FROM PUBLIC.
&&
DSALocal storm report, Mar 24, 5:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL PLATO 37.50N 92.22W
03/24/2019 E1.00 INCH TEXAS MO PUBLIC
SOCIAL MEDIA.
&&
DSALocal storm report, Mar 24, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL LYNCHBURG 37.49N 92.29W
03/24/2019 E1.00 INCH LACLEDE MO PUBLIC
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:58 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Mar 24, 3:17 PM CDT | Special Weather Statement | SGF | Douglas | 28 min |
| Mar 24, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 48 min |
| Mar 24, 3:28 PM CDT | Special Weather Statement | SGF | Wright | 32 min |
| Mar 24, 3:34 PM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| Mar 24, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 57 min |
| Mar 24, 3:56 PM CDT | Special Weather Statement | SGF | Shannon | 34 min |
| Mar 24, 4:07 PM CDT | Special Weather Statement | SGF | Texas | 23 min |
| Mar 24, 4:15 PM CDT | Special Weather Statement | SGF | Laclede | 30 min |
| Mar 24, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 22 min |
| Mar 24, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 43 min |
| Mar 24, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Mar 24, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 27 min |
| Mar 24, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Mar 24, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 36 min |
| Mar 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 41 min |
| Mar 24, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
| Mar 24, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.